Cortisone shot side effect: On December 3 I... - Women's Health

Women's Health

23,459 members2,814 posts

Cortisone shot side effect

Julieflowers
Julieflowers

On December 3 I receive a cortisone shot for my eczema. The doctor mentioned spotting as a side effect. On the 14th I got my period and it lasted 13 days!! I spotted on and off after and now I just got what feels like my period! Cramping and medium flow. I wasn’t scheduled to get it till Monday. Dr said it’s normal but has anyone ever had this????

My period was always regular and on time.

11 Replies
oldestnewest
wobblybee
wobblybeeAdministrator

Steroids can interfere with periods, it is recognised as being a side effect.

Wish I would have known how severe it would be!

wobblybee
wobblybeeAdministrator in reply to Julieflowers

😕 My daughter has severe eczema, and as far as I know she hasn’t been offered a Cortisone shot. Was this something of a last resort to try and get relief..

It was affecting my eyelids which was causing me to feel my vision was off. I didn’t know it would be this severe of a side effect. I have horrible cramps this second cycle on it and it came about 3-4 days earlier than expected.

wobblybee
wobblybeeAdministrator in reply to Julieflowers

😕And these side effects are the result of one shot...Did you actually find any improvement to the eczema on your eyelids

Yes, my eyelids, hands are all clear now! But I hate what it has done to my menstrual cycle. I’m hoping this second one is gone in the usual 5-6 days.

wobblybee
wobblybeeAdministrator in reply to Julieflowers

It’s awful that you have these side effects, I hope they settle ASAP. It must be a huge relief to have the eczema cleared. In the past I’ve had steroid drops for an eye condition..and I now recall there was a steroid injection into my eye..

That was a huge plus b hoping it gets better! The injection was in my butt. Can’t imagine my eye! I’m so sensitive can’t even put eye drops!

wobblybee
wobblybeeAdministrator in reply to Julieflowers

😂 I would have had to be held down for a one in my butt..They anaesthetised my eye first...

😂😂😂 everyone says they are painful but I didn’t feel a thing! Lol

When you're anxious or tense, your body releases a hormone called cortisol. This amps up your feeling of hunger. Many people under stress also crave foods high in sugar, fat, or both. It may be your body's attempt to "shut off" the part of your brain that causes you to worry., which also interferes with periods.

You may also like...